• Diabetes Drug Causing Vitamin Deficiencies

    By -

    piles-of-pills

    While pharmaceuticals have lifesaving benefits, many of these medications can have serious side effects, ranging from cardiac arrest to suicide.Millions of Americans suffer from an almost completely ignored epidemic of drug-induced nutrient depletion that can cause grave health problems. Perhaps 30% of pharmaceutical side effects are the direct result of these drug-induced nutrient deficiencies. In other words, a drug “robs” you of one or more nutrients or other helpful substances, and this lack of nutrients causes additional side effects. In a sense, the drug acts as an “anti-vitamin pill,” taking away the substances you need for good health. Thus, nutrient depletion caused by the drugs—rather than the drugs themselves—is often directly responsible for many of the side effects associated with pharmaceuticals.

    Metformin, one of the most commonly used drugs to treat diabetes, may be causing vitamin B12 and folate deficiencies in those that take the drug. Metformin has stood up well in clinical trials, showing its potential to reduce the risk of macrovascular disease (a disease of the large blood vessels including those found near the heart, the brain, and the limbs), reduce all-cause mortality and even prevent some cancers.

    However, the drug is now being blamed for contributing to the progression of diabetic peripheral neuropathy. Diabetic neuropathy is a type of nerve damage. It happens when high blood sugar, over time, damages nerve fibers. This damage can occur in the digestive system, the urinary tract, blood vessels, and the heart. Most often, however, nerves are damaged in the legs and feet.

    In a recent study performed at Bethesda General Hospital in the Netherlands, researchers recruited 745 patients attending outpatient clinics …

    Among the most common drugs linked to nutrient depletion are oral contraceptives, cholesterol-lowering statins, and antibiotics. These and many other over-the-counter and prescription medications can interfere with your body’s ability to digest, absorb, synthesize, or make use of certain nutrients, leading to nutrient deficiency-related “side effects.”

    The only solution to averting drug-induced nutritional deficiencies is to replace the depleted nutrients through nutritional supplements, dietary sources, or both. In this article, we examine some commonly prescribed drugs and the vitamins, minerals, and other substances they are most likely to deplete.

    Please Read this Article at NaturalBlaze.com

    Source

    michael

    Leave a Reply

    Your email address will not be published. Required fields are marked *